Alert archive / Iowa / Frost Advisories in 2016

Frost Advisory 2, NWS Des Moines, IA

October 12, 20166 counties in Iowa

NWS Des Moines, IA issued this frost advisory at Oct 12, 2016, 3:53 AM CDT for 6 counties in Iowa. It took effect at Oct 13, 2016, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 3:53 AM CDT (08:53 UTC)
In effect from
Oct 13, 2016, 1:00 AM CDT
Expired
Oct 13, 2016, 9:00 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA

Counties Appanoose County, IA, Davis County, IA, Decatur County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS73 KDMX 120853
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
353 AM CDT WED OCT 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY
MORNING...

.MUCH COLDER TEMPERATURES WILL ARRIVE TONIGHT. HIGH PRESSURE WILL
BE CENTERED OVER IOWA OVERNIGHT AND WILL BRING LIGHT WINDS AND
CLEAR SKIES AND THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW
FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS ALSO EXPECTED
ACROSS THE ENTIRE AREA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-121700-
/O.NEW.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
353 AM CDT WED OCT 12 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES
  MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR. 

* IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD
  FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ085-086-094>097-121700-
/O.NEW.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
353 AM CDT WED OCT 12 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE...32 TO 35

* IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION
  WILL NOT SURVIVE IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
167 
WWUS73 KDMX 121614
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1114 AM CDT WED OCT 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY
MORNING...

.MUCH COLDER AIR MOVES INTO THE STATE TODAY INTO TONIGHT. HIGH
PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT WINDS
AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW
FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED ACROSS
THE ENTIRE AREA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-130015-
/O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
1114 AM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES 
  MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR. 

* IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD 
  FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ085-086-094>097-130015-
/O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
1114 AM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...32 TO 35

* IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION 
  WILL NOT SURVIVE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJB
081 
WWUS73 KDMX 122034
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT WED OCT 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY
MORNING...

.MUCH COLDER AIR WILL CONTINUE TO MOVE INTO THE STATE TONIGHT.
HIGH PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT
WINDS AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET
BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED
ACROSS THE ENTIRE AREA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-130445-
/O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
334 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES
  MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR IN
  MANY LOCATIONS.

* IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD 
  FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ085-086-094>097-130445-
/O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
334 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...32 TO 35

* IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION 
  WILL NOT SURVIVE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJB
688 
WWUS73 KDMX 130320
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT WED OCT 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY
MORNING...

.MUCH COLDER AIR WILL CONTINUE TO MOVE INTO THE STATE TONIGHT.
HIGH PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT
WINDS AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET
BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED
ACROSS THE ENTIRE AREA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-131130-
/O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
1020 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY...

* TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES 
  MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR IN 
  MANY LOCATIONS. 

* IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD 
  FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ085-086-094>097-131130-
/O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
1020 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY...

* TEMPERATURE...32 TO 35

* IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION 
  WILL NOT SURVIVE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CURTIS
923 
WWUS73 KDMX 130834
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT THU OCT 13 2016

...FREEZING TEMPERATURES THIS MORNING...

.COLD AIR WILL PERSIST THIS MORNING ACROSS CENTRAL IOWA WITH MANY
LOCATION ALREADY BELOW FREEZING. WIDESPREAD FROST AND A KILLING
FREEZE IS LIKELY OVER MUCH OF CENTRAL IOWA THIS
MORNING...EFFECTIVELY ENDING THE GROWING SEASON.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-131400-
/O.CON.KDMX.FZ.W.0003.000000T0000Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
334 AM CDT THU OCT 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES
  MOINES METRO MAY REMAIN ABOVE 32. HOWEVER FROST IS EXPECTED TO
  DEVELOP OVER THE AREA.

* IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES...WIDESPREAD
  FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT
  UNPROTECTED. THE FREEZING TEMPERATURES THIS MORNING WILL END THE
  GROWING SEASON FOR MUCH OF CENTRAL IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ085-086-094>097-131400-
/O.CON.KDMX.FR.Y.0002.000000T0000Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
334 AM CDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...32 TO 35

* IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION 
  WILL NOT SURVIVE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PODRAZIK
538 
WWUS73 KDMX 131348
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
848 AM CDT THU OCT 13 2016


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>084-092-093-131500-
/O.EXP.KDMX.FZ.W.0003.000000T0000Z-161013T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR
848 AM CDT THU OCT 13 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES CONTINUE TO RISE THIS MORNING...THEREFORE THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE.

$$

IAZ085-086-094>097-131500-
/O.EXP.KDMX.FR.Y.0002.000000T0000Z-161013T1400Z/
MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
848 AM CDT THU OCT 13 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES CONTINUE TO RISE THIS MORNING...THUS THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MJB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:47 AM CDT, 6 minutes earlier.

Area forecast discussion, Oct 12, 3:47 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Des Moines IA
347 AM CDT Wed Oct 12 2016

.SHORT TERM.../Today/
Issued at 345 AM CDT Wed Oct 12 2016

A strong cold front is nearly through the forecast area and will be
East of the area by 12Z.  Surface high pressure will be moving into
the West by this afternoon and by the end of the period be into
central Iowa.  Aloft we will have a trough of low pressure pass
across us today.  We will be in strong cold advection all day so
despite seeing the sun later today...temperatures will not be
responding and highs will only be in the 50's and perhaps upper 40's
far North. Winds aloft are pretty strong with this system but the
latest forecast soundings do not show us mixing very deep so as a
result winds won't be horribly strong or gusty at the surface but
they will be enough to make it feel like fall.  Precip is the
difficult part of the forecast for today.  We have a narrow window
where we saturate deep enough and have some forcing to produce some
showers as the upper trough enters.  This is primarily from 12Z
through about 15Z West and 14Z through 17Z East.  Current radar
trends show precip very hit or miss to the West but coverage does
look to be expanding some.  Based precip trends in the grids off a
couple of hi-res models vs blended models because they seemed to
have the best trend on things.

.LONG TERM.../Tonight through Tuesday/
Issued at 345 AM CDT Wed Oct 12 2016

Canadian high pressure arrives tonight and will be centered over
central Iowa for much of the overnight. Good radiational cooling
conditions are expected with light winds, clear skies and very dry
air in place. Dew points overnight will be in the upper 20s to
lower 30s and this will allow temperatures to plummet below
freezing in many locations with some potential over northwest Iowa
to reach the mid 20s. For this reason have issued a freeze warning
for much of the forecast area except the far southeast. The freeze
warning includes Polk county despite urban temperatures likely
remaining above freezing and this is due to the rural areas
falling below. Thursday will remain cool with highs in the 50s.
Patchy frost possible once again Thursday night over the northeast
though warm advection developing overnight will prevent frost
elsewhere.

Warm advection will continue on Friday however an inversion near
850 mb will limit mixing below and hold temperatures in the 60s.
Warm advection induced clouds may also develop on Friday an may
further impact high temperatures. Good low level theta-e advection
will continue Friday night and into Saturday. Temperatures Friday
night should become steady to rising after midnight as low level
gulf moisture lifts north and pushing surface dewpoints into the
50s and 60s. Forecast guidance suggesting high temperatures in the
70s on Saturday however soundings showing a saturated layer
developing from 900-750 mb. This could be the formation of a deep
stratus layer and could lead to the development of light rain.
Have lowered high temperatures a bit but if the stratus develops
and holds through the day the high temperatures will most likely
be in the 60s. A few thunderstorms will be possible especially
Saturday afternoon and evening as a weak boundary pushes through.
Should clouds break enough instability would be possible for a few
strong storms.

An upper low will move over the Gulf of Alaska by Monday and will
push a couple strong impulses through the flow towards the Midwest
mid next week. Given this progressive flow, continuity on timing
and strength of these impulses is low with the GFS having a strong
system by Tuesday while the ECMWF if later towards late Wednesday.
The GFS ensemble guidance would suggest the slower solution.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1152 PM CDT Tue Oct 11 2016

Primary concerns remain with MVFR/IFR ceilings overnight.
Currently KFOD/KMCW already MVFR and IFR respectively and will
continue through the night. Timing for MVFR/IFR remaining sites
roughly 08-09z for KDSM, 08-09z for KALO and 11-12z for KOTM. Will
likely bounce between categories with upstream sites between
800-1500ft, though have kept MVFR prevailing as should be
predominant category. VFR conditions return with lighter winds
mid morning KFOD, late morning KMCW/KALO/KDSM, afternoon KOTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 9 AM CDT Thursday for IAZ004>007-
015>017-023>028-033>039-044>050-057>062-070>075-081>084-092-093.

Frost Advisory from 1 AM to 9 AM CDT Thursday for IAZ085-086-
094>097.

&&

SHORT TERM...FAB
LONG TERM...Donavon
AVIATION...Curtis
Hazardous weather outlook, Oct 11, 3:44 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT TUE OCT 11 2016

IAZ046>050-057>062-070>075-081>086-092>097-121100-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
344 PM CDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE STORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES BELOW FREEZING AND WIDESPREAD FROST ARE LIKELY
WEDNESDAY NIGHT INTO THURSDAY MORNING.

THUNDERSTORM CHANCES RETURN TO THE FORECAST AT INTERVALS ON
SATURDAY INTO SATURDAY NIGHT...THEN AGAIN FROM MONDAY NIGHT INTO
TUESDAY. A FEW STRONG STORMS MAY OCCUR TOWARD TUESDAY BUT OVERALL
THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY.

IAZ004>007-015>017-023>028-033>039-044-045-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
344 PM CDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES AT OR BELOW FREEZING AND WIDESPREAD FROST ARE LIKELY
WEDNESDAY NIGHT INTO THURSDAY MORNING.

THUNDERSTORM CHANCES RETURN TO THE FORECAST AT INTERVALS FROM
SATURDAY THROUGH TUESDAY. A FEW STRONG STORMS MAY OCCUR TOWARD
TUESDAY BUT OVERALL THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:53 AM CDTFreeze WarningDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 39 more29 hr

Nearby

Frost Advisories in Iowa, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.